Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 75, NWS Melbourne, FL

June 25, 2008Lake County, Orange County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 25, 2008, 3:44 PM EDT for Lake County, Orange County, Volusia County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2008, 3:44 PM EDT (19:44 UTC)
Expired
Jun 25, 2008, 4:35 PM EDT
In force
51 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Lake County, FL, Orange County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 133 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2008-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 942 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2008-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
942 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 251945
SVRMLB
FLC069-095-127-252045-
/O.NEW.KMLB.SV.W.0075.080625T1944Z-080625T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
344 PM EDT WED JUN 25 2008

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAKE COUNTY IN FLORIDA.
  NORTHWESTERN ORANGE COUNTY IN FLORIDA.
  WESTERN VOLUSIA COUNTY IN FLORIDA.

* UNTIL 445 PM EDT

* AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF BARBERVILLE...AND MOVING SOUTH AT 14 MPH. ADDITIONAL 
STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP OVER CENTRAL LAKE 
COUNTY.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  THE VILLAGES...DE LEON SPRINGS...LADY LAKE...EMERALDA...           
  PAISLEY...FRUITLAND PARK...LISBON...  LEESBURG...EUSTIS...      
CASSIA... TAVARES...LAKE HARRIS...ORANGE CITY... ZELLWOOD...MOUNT 
PLYMOUTH...MOUNT DORA...MASCOTTE...HOWEY IN THE HILLS... 
GROVELAND...FERNDALE.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
      2924 8165 2938 8148 2940 8143 2927 8141
      2927 8138 2886 8124 2883 8129 2884 8135
      2886 8137 2883 8141 2876 8141 2846 8194
      2895 8196
TIME...MOT...LOC 1944Z 341DEG 12KT 2910 8147

$$
1 follow-up statement
000 
WWUS52 KMLB 252035
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
434 PM EDT WED JUN 25 2008

FLC069-095-127-252044-
/O.CAN.KMLB.SV.W.0075.000000T0000Z-080625T2045Z/
ORANGE FL-LAKE FL-VOLUSIA FL-
434 PM EDT WED JUN 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN VOLUSIA...LAKE AND
NORTHWESTERN ORANGE COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN...GUSTY WINDS AND DANGEROUS 
LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE THROUGH 5 PM.

LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
      2924 8165 2938 8148 2940 8143 2927 8141
      2927 8138 2886 8124 2883 8129 2884 8135
      2886 8137 2883 8141 2876 8141 2846 8194
      2895 8196
TIME...MOT...LOC 2034Z 341DEG 12KT 2894 8141

$$

KELLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM EDT, 44 minutes earlier.

Area forecast discussion, Jun 25, 3:00 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EDT WED JUN 25 2008

.DISCUSSION...

VERY UNSTABLE AIRMASS OVER THE AREA AS INDICATED BY A 15Z RAOB
SOUNDING FROM CAPE CANAVERAL:  H50 TEMPS BLO -10C...PW 2.0...AND A
POCKET OF RELATIVELY DRY AIR IN THE H85-H70 LYR.  EXPECT SCT/NMRS
SHRA/TSTRM ACTIVITY OVER THE CWA N OF SR-60...TRACKING N/NW THRU THE
REMAINDER OF THE AFTN.  SVR STORMS PSBL WITH FREQUENT TO EXCESSIVE
CG LTG.

CONVECTION GOT AN EARLY START THIS AFTN AND SHOULD BURN OFF MOST OF
ITS ENERGY BY 00Z.  DLM ATLC RIDGE OVER THE NRN PENINSULA WILL
GENERATE A LIGHT S/SERLY FLOW AREAWIDE.  A SLIGHT ONSHORE COMPONENT
S OF CAPE CANAVERAL COULD PUSH ISOLD SHRAS ONSHORE OVERNIGHT...WILL
KEEP SLIGHT CHANCE IN THE FCST AFT MIDNIGHT.  SFC DEWPOINTS IN THE
U60S/M70S AREAWIDE WILL KEEP MIN TEMPS IN THE L/M70S.

THU-SAT...LOW LEVEL RIDGE AXIS WILL REMAIN IN THE GENERAL VICINITY
OF CTRL FL AS H50 RIDGE STRENGTHENS A BIT EARLY ON...THEN MAINTAINS
ITSELF INTO THE FIRST HALF OF THE WEEKEND. SUFFICIENT MOISTURE WILL
EXIST FOR SCT DIRUNAL CONVECTION. STEERING WINDS WILL REMAIN WEAK...
MEANING THAT ACTIVITY WILL PROPAGATE INLAND ALONG ECSB RATHER THAN
MOVE WITH ANY SORT OF SIGNIF DIR/SPEED OF ITS OWN ACCORD. PATTERN
WILL FAVOR LATE EARLY-MID AFTN ACTIVITY OVER THE COASTAL COS AND
MID/LATE AFTN ACROSS THE INTR...PSBLY LINGERING FOR A COUPLE HRS
INTO THE EARLY EVENING..ESPEC OVER THE FAR WRN INTR. OVERALL HAVE
GONE WITH POPS ABOUT 10% HIGHER ACROSS THE INTR.

SUN-WED...LONGWAVE PTRN OVER THE CONUS BEGINS TO CHG AS LARGE MID/
UPR LOW OVER THE WRN GRT LKS RGN OPENS UP INTO A TROUGH AND DROPS
ESEWD ACROSS MOST OF THE ERN CONUS. TROUGH WILL EVENTUALLY DAMPEN
OUT AS IT WORKS ITS WAY OFFSHORE INTO THE WRN ATLC. THIS WILL
EFFECTIVELY SHUNT THE WRN EXTENT OF THE SUBTROP RIDGE BACK TWD THE
SE THROUGH TUE...WHICH IN TURN WILL CAUSE THE LOW-MID LEVEL FLOW TO
BECOME SSW/SW. BY WED...DLM RIDGE WILL START TO BUILD NWD TWD CTRL
FL AGAIN WITH MEAN FLOW BCMG MORE S-SE.

ALL IN ALL...THE NEXT SEVEN DAY FCST CYCLE WILL TRANSITION FROM
THREE DAYS WHERE THE INTR-WRN PENINSULA WILL BE FAVORED FOR DIURNAL
CONVECTION...FOLLOWED BY THREE DAYS WHERE ACTIVITY SHOULD FOCUS BACK
TWD THE CTRL-ERN SIDE OF THE PENINSULA. H50 TEMPS GENERALLY REMAIN
AOB -8C...AND OCNLY AROUND -9C/-10C. HENCE...THERE SHOULD BE A THREAT
FOR STRONG TO SVR CONVECTION ON MOST DAYS DURING THE UPCOMING WEEK.

&&

.AVIATION...N OF KMLB-KLAL THRU 23Z...NMRS MVFR SHRA/SCT IFR
TSRAS/ISOLD LIFR TSRA WITH SFC WND G25KTS...CONDS BCMG VFR BTWN
23Z-01Z WITH CIGS AOA FL120. S OF KMLB-KLAL THRU 23Z...SCT MVFR
SHRAS/ISOLD IFR TSRAS...CONDS BCMG VFR BTWN 23Z-01Z WITH CIGS AOA
FL120.

&&

.MARINE...ATLC RIDGE AXIS OVER THE NRN PENINSULA WILL MAINTAIN A
WEAK PGRAD OVER THE LCL ATLC WATERS OVERNIGHT.  CONDITIONS WILL
RANGE FROM   LIGHT AIR TO A LIGHT SE BREEZE N OF CAPE CANAVERAL...TO
A LIGHT/GENTLE SE BREEZE S OF THE CAPE.  SMALL ERLY SWELL GENERATED
BY A WEAK T-WAVE WILL PUSH INTO THE OFFSHORE WATERS OVERNIGHT...BUT
IMPACT WILL BE MINOR.  NEARSHORE SEAS 1-3FT...OFFSHORE SEAS 2-4FT.

THU ONWARD...RELATIVELY BENIGN WIND/WAVE CONDS EXPECT TO CONTINUE
FOR THE MOST PART AS LOW LEVEL RIDGE AXIS REMAIN OVER THE MARINE
AREA THRU SAT..THEN SHIFTS TO THE SOUTH OF THE AREA SUN/MON. WNAWAVE
GUIDANCE BUILDS SWELL TO 4-5FT OVER THE OUTER WATERS LATE TOMORROW
INTO FRIDAY...WHICH SEEMS A BIT HIGH TO ME...GIVEN THAT THE LOW
LEVEL RIDGE NEVER REALLY GETS FAR ENOUGH NORTH TO DRIVE SIGNIFICANT
ERLY SWELL INTO OUR OUTER WATERS...COUPLED WITH THE FACT THAT A GOOD
PART OF SWELL COMING FROM THE ESE-SE WILL USUALLY GET DAMPENED OUT
BY THE BAHAMA CHAIN. CONSEQUENTLY...HAVE SHAVED A GOOD FOOT OFF OF
PEAK SWELL...CAPPING SEAS @ 3-4FT OVER THE OFFSHORE WATERS FROM THU
NGT INTO THE WEEKEND...AND KEEPING SEAS IN THE 1-3FT RANGE NR SHORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  91  73  91 /  30  50  10  30
MCO  72  92  74  92 /  30  50  20  40
MLB  74  90  74  90 /  20  50  10  30
VRB  75  90  73  91 /  20  40  10  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...BRAGAW
LONG TERM....CRISTALDI
Hazardous weather outlook, Jun 25, 11:35 AM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1135 AM EDT WED JUN 25 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-260345-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1135 AM EDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THUNDERSTORM IMPACT...
CONSIDERABLE HIGH CLOUDINESS WILL EXIST ACROSS THE AREA AGAIN
TODAY BUT ENOUGH SURFACE HEATING WILL OCCUR FOR SCATTERED SHOWERS
AND THUNDERSTORMS TO FORM ALONG EAST COAST SEA BREEZE AS IT MOVES
INLAND DURING THE EARLY TO MID AFTERNOON. STORMS WILL DEVELOP
MAINLY WEST OF INTERSTATE 95...THEN WILL PUSH FURTHER INLAND
WHILE INCREASING IN COVERAGE AND INTENSITY.

COOL TEMPERATURES ALOFT WILL CONTINUE...ALLOWING SOME OF THE
STORMS ACROSS INTERIOR COUNTIES TO BECOME STRONG ONCE AGAIN.
CLOUD-TO-GROUND LIGHTNING WILL BE THE MAIN HAZARD.THOUGH A FEW
STORMS WILL BE CAPABLE OF PRODUCING HAIL AND DAMAGING WINDS...
MAINLY OVER LAKE COUNTY AND WESTERN ORANGE COUNTY.

...FLOOD IMPACT...
A FEW STRONG AND SLOW MOVING THUNDERSTORMS ACROSS INTERIOR WILL BE
CAPABLE OF PRODUCING 2 TO 3 INCH DOWNPOURS IN A SHORT PERIOD OF
TIME. THE HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS
AND OTHER POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
EXPECT AFTERNOON AND EARLY EVENING LIGHTNING STORMS EACH DAY.
COOL TEMPERATURES ALOFT WILL PRODUCE AN INCREASED RISK OF STRONG
STORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BRAGAW

In the hours before

Special weather statement, Jun 25, 2:29 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
229 PM EDT WED JUN 25 2008

FLZ041-044-251915-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
229 PM EDT WED JUN 25 2008

...STRONG THUNDERSTORMS AFFECTING WESTERN VOLUSIA COUNTY...
EVENTUALLY INTO NORTHERN LAKE...

AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 8 MILES NORTH OF PIERSON...MOVING SOUTHWEST AT 5 MPH.
ADDITIONAL STORMS ARE EXPECTED TO DEVELOP OVER INTERIOR VOLUSIA
COUNTY TOWARDS DELAND AND DELTONA...AND EVENTUALLY NORTHERN LAKE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.

KELLY
Special weather statement, Jun 25, 3:02 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
302 PM EDT WED JUN 25 2008

FLZ058-251945-
OKEECHOBEE-
302 PM EDT WED JUN 25 2008

...STRONG THUNDERSTORMS AFFECTING OKEECHOBEE COUNTY...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 8 MILES SOUTHEAST OF BASINGER...MOVING WEST AT 14 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

KELLY
Special weather statement, Jun 25, 3:07 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
307 PM EDT WED JUN 25 2008

FLZ044-144-251945-
NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY-
307 PM EDT WED JUN 25 2008

...STRONG THUNDERSTORMS EXPECTED TO DEVELOP IN CENTRAL AND SOUTHERN
LAKE COUNTY...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 15 MILES SOUTHEAST OF CLERMONT...MOVING WEST AT 14 MPH.
ADDITIONAL STORMS ARE EXPECTED TO DEVELOP OVER CENTRAL AND SOUTHERN
LAKE COUNTY THROUGH 4 PM.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

KELLY
Local storm report, Jun 25, 3:08 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
308 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     TSTM WND GST     ORLANDO                 28.50N 81.37W
06/25/2008  M51 MPH          ORANGE             FL   ASOS

            PEAK GUST ORLANDO INTERNATIONAL ARPT OBSERVATION

&&

FXD
Local storm report, Jun 25, 3:18 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
318 PM EDT WED JUN 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     TSTM WND GST     ORLANDO                 28.50N 81.37W
06/25/2008  M51.00 MPH       ORANGE             FL   ASOS

            PEAK GUST ORLANDO INTERNATIONAL ARPT OBSERVATION

0255 PM     HAIL             ORLANDO                 28.50N 81.37W
06/25/2008  E0.25 INCH       ORANGE             FL   TRAINED SPOTTER

            PEA SIZE HAIL DOCTOP PHILLIPS 1455 - 1500 EDT

&&

FXD
Special weather statement, Jun 25, 3:34 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
334 PM EDT WED JUN 25 2008

FLZ044-144-252015-
NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY-
334 PM EDT WED JUN 25 2008

...STRONG THUNDERSTORMS AFFECTING WESTERN LAKE COUNTY...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER CLERMONT...MOVING NORTH TO NORTHWEST AT 10 MPH
TOWARD MASCOTTE. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ACROSS
CENTRAL AND SOUTHERN LAKE COUNTY IN THE NEXT HOUR.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:35 PM EDTSevere Thunderstorm WarningMLBOrange, Seminole55 min
Jun 25, 2:46 PM EDTSevere Thunderstorm WarningMLBLake, Volusia59 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.